MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL

SMITHS MEDICAL ASD, INC. JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Model Number 96004
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the rn applied the vacutainer to patients iv to redraw blood.While redrawing blood from the iv, the rn noticed that there were drops of blood coming from the vacutainer and line.Rn went to investigate the hub of the iv and the vacutainer fell off of the iv.The middle of the vacutainer was broken off into the hub of the iv and was leaking blood onto the patient and bed.Rn had to switch the hub completely off of the iv to stop the blood flow.The vacutainer was broken on the side and in the middle.No adverse effects have been reported.
 
Additional Manufacturer Narrative
Device evaluation: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.A review of the device history record (dhr) shows there were no observations or nonconformities recorded during receipt of the fully assembled products, to suggest an issue of this nature would occur with this lot of products.If the product is returned, the manufacturer will reopen this complaint for further investigation.

Brand Name
JELCO SAF-T HOLDER MULTI SAMPLE LUER ADAPTER
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COL
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17317774
Report Number3012307300-2023-07179
Device Sequence Number17698688
Product Code JKA
UDI-Device Identifier00351688065585
UDI-Public00351688065585
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K923090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96004
Device Catalogue Number96004
Device Lot NumberAJ220905
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Initial Report FDA Received Date07/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown